I’m pre-liver transplant and have horrible shaking/trembling hands. Does this stop or reverse?
Interested in more discussions like this? Go to the Transplants Support Group.
@mtn_lvr Yes, it does stop. Funny, I was just mentioning this yesterday. Pre-transplant when I tried to take pictures they were all blurry. I also had great difficulty eating soup, and my handwriting became completely illegible. It did not reverse entirely immediately. I wouldn't say it was very gradual but it did get better somewhat immediately and then continued to improve until I was back to normal. The doctors I went to, prior to my NASH cirrhosis diagnosis, thought it was "essential tremor".
@mtn_lvr I also had hand tremors and my hand writing was illegible too. My hands shook while trying to eat or pick things up. Eventually it stopped but it took a while.
@mtn_lvr, I want to extend a Welcome to Mayo Connect. This is a place where you can meet others who are living with transplant conditions. I see that you have already met some of our other members who are familiar with the same bothersome symptom of shakiness. I want to invite you to look thru our the transplant discussions and to join in anywhere, anytime.
I see that you are pre-liver transplant. I am a liver/kidney recipient (2009) and I send my sincere best wishes to you as you move forward on the path to transplant.
Are you on the waiting list, or are you preparing for evaluation process? How can I help you? What questions would you like to ask?
Opps. I'm not pre, I post 5 years. I'm wondering if the tremors are from Prograf or Cellcept
Mine were from the Tacrolimus. I was on three and three and tremored like crazy! I’m now on two and two and they are almost gone. Med was reduced about six weeks ago. I am 16 months post and was transplanted at VCU in Richmond Virginia.
Jump to this post
Hi @mtn_lvr, as @crystalfaye mentioned, the tremors can be pretty common with patients on Prograf. I was warned it might happen by my transplant team. I had pretty pronounced tremors on the higher dosage for my bone marrow transplant. As I tapered down on dosage, I still had mild hand tremors. I do quite a bit of artwork/sketching and my work took on a really whimsical characteristic with my wavy lines. 😵💫🥴
Have you had the tremors since your transplant?
@mtn_lvr welcome back. I see your original post was 2018 regarding shaking and questions pertaining to Prograf & Cellcept medications post liver transplant. First of all congratulations on your liver transplant and arriving at the 5 year post transplant milestone. Are you still experiencing trouble with shaking? I am post transplant pancreas. I also took Prograf & Cellcept. I had some shaking at first. It was attributed to Prograf but was very minimal. It quickly went away after several weeks. Have you talked to your transplant team about it? Perhaps another immune suppressant medication could be considered.
Thank you everyone. I will be digging deeper into side effects with my team and perhaps a medication change is possible.
5 years of bad tremors, headachs,insomnia, no appetite and nightmares( PICS) Augh lol!
I'm good with one day at a time, I'm not one to give up.
Loving my precious gift ❤️
@mtn_lvr, I've been on vacation, and want to share that I am 14 years out from transplant. I take cellcept and tacrolimus. My tacrolimus levels have been stable for several years and I have needed no medication adjustments until – my most recent labd on Aug 21 when y labs were normal, but my tacrolimus level jumped!
Prior to my labs I had been dealing with a uti and antibiotic which I blamed for my jitters, shaking. lack of concentration, focus, anxiety, etc. It had not occurred to me that after many stable tacrolimus level years, that the tacrolimus was the culprit. My Mayo nurse asked me a few questions via the patient portal, and told me to reduce my dose by 0.5 mg in the evening and to repeat labs/tacrolimus kit in 2 weeks. The change was obvious when the next morning I felt better than I had felt in weeks. So it was the tacrolimus and not the uti/antibiotic. Best of all is that my 2 nd set of labs were good, and the tacrolimus level was back where it should be – and I am now remaining on the lesser dose!
Please let us know what you find out from your team about the cause of your tremors, headachs,insomnia, no appetite and nightmares. I hope will get some relief!
I was told it's side effects of the Rx….. "try to live with it"
Bummer answer. I'm not giving up my search for better information.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In